Oxycodone is an opioid and is most commonly prescribed by physicians to patients who are experiencing moderate to severe, short-term pain. It’s important that doctors are aware of other prescription or recreational drugs the patient may be taking or using because mixing oxycodone with other prescription medications or recreational substances can have serious consequences. According to MedlinePlus, there are several heightened side effects caused by mixing oxycodone with other medications and substances including life-threatening situations like an overdose.

MedlinePlus encourages people to contact their doctor or emergency services if they combine oxycodone and another prescription drug and experience any of the following symptoms:

  • Dizziness
  • Lightheadedness
  • Extreme fatigue
  • Slowed or difficulty breathing
  • Unresponsiveness

As part of the drug label, MedlinePlus also suggests not mixing alcohol with oxycodone or illicit drugs. By themselves, opioids typically make someone feel extremely tired. When combined with other substances, opioids increase the risk of the person being involved in an accident or injuring themselves. Additionally, opioid polysubstance use can compound the effects of drowsiness and respiratory depression.

Oxycodone and Commonly Abused Drugs